Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

On hair loss treatment, prevailing thinning. Should I continue with the medicines or take up dermaroller?

Hello Sir, I have been taking hair loss treatment for the past 8-9months, used solutions like Hair4U , Tugain, Coverit etc., with Adgain, Finola tablets etc., I could feel that the hair loss is reduced but the reduction in density and thinning of hair still prevails. What would you suggest me now? to take up dermaroller kind of treatments or continue with the same medications ? Thanks, ~Ram
Asked On : Fri, 27 Jul 2012
Answers:  1 Views:  168
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cosmetic & Plastic Surgeon 's  Response
Hello Ramraj!

Hair thinning is caused by progressive destruction of hair roots during a process called miniaturisation. This can be prevented with medicines but it can not be reversed. Therefore, medicines are useful to stabilise the hair loss but can not grow new hair. It can however cause sleeping hair roots to give hair, which may be confused with new hair growth by some. If you have been using medicines consistently for 8-9 months, it is unlikely that you will benefit further from them. This does not mean, that you should stop the medicines because in that case you will lose all the hair that medicines prevented from falling in the first place.

Dermaroller is a surgical device having many minute needles. Rolling the device creates microscopic pores in the skin and helps in drug penetration through scalp. It is most useful for patients who want faster results since dermarolling helps the medicine to reach the follicles quickly. It has no bearing on the extent of improvement.

My final advice to you would be to continue your medicines and consider surgical hair restoration for lost hair. Before planning a hair transplant session consult qualified experienced specialists in your area and take their opinion.

Best Regards,
Dr. Sharad Mishra
Answered: Sat, 8 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor